177:
Acute Respiratory Reactions Triggered by NSAIDs in Patients With Chronic Spontaneous Urticaria Exacerbated by NSAIDs
Saturday, March 3, 2018
South Hall A2 (Convention Center)
Mariele Lopes, Pamella Diogo-Salles, Jorge Kalil, MD, PhD, Antonio Abilio Motta, Rosana C. Agondi, MD, PhD
RATIONALE: Up to 30% of patients with chronic spontaneous urticaria (CSU) exacerbate with non-steroidal anti-inflammatory drugs (NSAIDs). These are non-immunological hypersensitivity reactions attributed to the pharmacological properties of these drugs. Hypersensitivity to NSAIDs may be associated with more severe or prolonged urticaria. Approximately 10% of patients with CSU exacerbated by NSAIDs present respiratory symptoms after exposure to NSAIDs (called blended reactions).

METHODS: Retrospective study of electronic medical records of patients with CSU exacerbated by NSAIDs, attended at a tertiary hospital. Patients without a history of exacerbation or who did not know the use or worsening of symptoms with NSAIDs were excluded. Acute respiratory symptoms triggered by NSAIDs and chronic respiratory symptoms, concomitant with CSU, were assessed.

RESULTS: A total of 92 patients were assessed, being 90% female, mean age of 52 years and disease duration of 12.9 years. The most common NSAIDs were dipyrone (65.2%) and diclofenac (33.7%). The history of acute respiratory symptoms associated with the cutaneous condition after exposure to NSAIDs was present in 12 patients (13%), being denominated patients with mixed hypersensitivity reactions or "blended reactions". Acute respiratory symptoms were more frequent in patients with chronic respiratory disease. Of these patients with blended reactions 75% had chronic rhinitis, 41.7% had asthma and, 18.2% had nasal polyps.

CONCLUSIONS: The present study showed that 13% of patients with NSAIDs exacerbated-CSU also presented acute respiratory symptoms after the use of NSAIDs, being more frequent in those patients with chronic respiratory disease, including chronic rhinitis, asthma and nasal polyps.